MAUDE Adverse Event Report: PRECISION SPINE, INC. VAULT C ACDF SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. VAULT C ACDF SYSTEM; SCREWDRIVER
Model Number 37-IN-0060
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information - unknown.Occupation - other; distributor.Device evaluation - information provided indicates that the product will be returned for evaluation, it has not yet been received by the manufacturer.Upon receipt, and completion of investigation, a follow-up medwatch will be submitted.
 
Event or Problem Description
It was reported that during acdf surgery on (b)(6) 2020, performed in (b)(6), the surgeon was using the self-retaining driver (37-in-0060) to insert the screw when the tip of the screw driver broke inside the body of the patient and the screw fell from the screw driver.The surgeon was able to remove the broken tip and use the second driver in the set to insert the screw.The procedure was successfully completed with no patient injury but a 30 minute delay to the procedure.
 
Additional Manufacturer Narrative
H3 device evaluation - engineering performed a visual inspection of the complaint product.The split tip of the t8 driver is completely fractured on one side of the instrument.The device history record, confirms that the 10 piece lot had been inspected and conform to drawing specifications.It is noted in this complaint that this t8 split tip driver has been in use for approximately one year.The cause for the fracture is unknown but may be due to combined torsional and bending moment loading conditions experienced during this procedure or due to this and prior high loading conditions that may have results in cracks and manifested itself in this failure.However, this cannot be confirmed and therefore, a root cause could not be determined.Review of device history records found ten (10) pieces of lot 3191mm were released for distribution on 3/18/2014 with no deviation or anomalies.Two-year complaint history (10.20.2018-10.20.2020) review found this to be the only report of this nature for the reported lot.As a definite root cause could not be identified the need for corrective action is not indicated.
 
Event or Problem Description
It was reported that during acdf surgery on (b)(6) 2020, performed in dubai, the surgeon was using the self-retaining driver (37-in-0060) to insert the screw when the tip of the screw driver broke inside the body of the patient and the screw fell from the screw driver.The surgeon was able to remove the broken tip and use the second driver in the set to insert the screw.The procedure was successfully completed with no patient injury but a 30 minute delay to the procedure.

Brand Name
VAULT C ACDF SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key10829938
Report Number3005739886-2020-00034
Device Sequence Number2829413
Product Code HXX
UDI-Device Identifier00840019916974
UDI-Public00840019916974
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number37-IN-0060
Device Catalogue Number37-IN-0060
Device Lot Number3191MM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer10/19/2020
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1